Giant negative T waves during interferon therapy in a patient with chronichepatitis C

Citation
T. Fujiwara et al., Giant negative T waves during interferon therapy in a patient with chronichepatitis C, INTERN MED, 40(2), 2001, pp. 105-109
Citations number
17
Language
INGLESE
art.tipo
Article
Categorie Soggetti
General & Internal Medicine
Journal title
INTERNAL MEDICINE
ISSN journal
0918-2918 → ACNP
Volume
40
Issue
2
Year of publication
2001
Pages
105 - 109
Database
ISI
SICI code
0918-2918(200102)40:2<105:GNTWDI>2.0.ZU;2-C
Abstract
Interferon-alpha (IFN-alpha) has been widely used for treatment of chronic hepatitis C in Japan. In general, cardiovascular adverse reactions are rare in association with IFN-alpha therapy. Here, a 64-year-old man with chroni c active hepatitis C complained of fatigue, palpitation and depression, and developed atrial fibrillation with prominent negative T waves during IFN-a lpha therapy, Echocardiogram showed septal and apical hypertrophy, Three da ys after discontinuation of IFN-alpha, subjective symptoms and atrial fibri llation subsided. It is unclear whether or not IFN-alpha induced the giant negative T waves with apical hypertrophy, We might observe the developing c ourse of hepatitis C virus (HCV) related myocardial hypertrophy by chance. Cardiovascular toxicity should be carefully monitored during IFN-alpha ther apy even in patients with minor cardiac disease, such as premature ventricu lar contracture (PVC) and mild hypertension.